MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implant and explant dates: if implanted or explanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.Initial reporter phone: (b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The intraocular lens (iol) was folded, so the physician could not perform the procedure.During follow-up, it was found that the problem was detected during the procedure.The iol had contact with the patient's right eye.The iol was not implanted.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 03/01/2017.Device returned to manufacturer ¿ yes.Device evaluation: the device was returned to the manufacturer.Visual inspection at 10x microscope magnification was performed and the lens was observed with one lens haptic distorted/bent.Residues of what appears to be ophthalmic viscoelastic (ovd) was observed on the lens optic body.The customer's reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no other complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6274971
Report Number2648035-2017-00162
Device Sequence Number830996
Product Code HQL
UDI-Device Identifier05050474502253
UDI-Public(01)05050474502253(17)190829
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/29/2019
Device Model NumberAR40E
Device Catalogue NumberAR40E00290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/05/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/24/2017
Supplement Report FDA Received Date03/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1